.comment-link {margin-left:.6em;}

Chasing The American Dream

August 24, 2005

IMPERFECT

Yesterday was one of the worst days healthwise, I’ve had in quite some time. My experiment is failing miserably. It’s been four weeks since I’ve cut my jagged little pill in half and the after effects are scientifically amazing. I’ve been so darn tired. Tired beyond tired. Exhausted. So tired that I have to literally fight to stay awake all day long. And the headaches. Oh my. Last night I thought my head was going to explode. I thought I’d have to go to the ER and I really hate hospitals.

Clearly, this wasn’t worth it to me. My sister, a formerly in the nursing field, said these symptoms could last three months. Well folks, I’d had enough. I was tired of feeling so out of it 24 hours a day. I looked at it this way. What is so wrong about taking this little pill every day? I realized that I am imperfect. Well obviously I knew that beforehand, but you know what I’m trying to say here. My body isn’t functioning correctly and it’s time for me to fact the facts that I’ll likely need to take this pill for who knows how long, maybe forever? But I’m OK with it. If my brain is chemically imbalanced and this Lexapro rights the ship, then who am I to try to fight it. Does that make me any lesser of a person? Maybe to some it does, but to me it doesn’t. And I’ve got to live with it so I’ve made the decision to go back on the meds.

Today was a much better day. Is it all in my head? Could be, but I really don’t think so. I honestly felt less tired, tired still, but definitely less tired. And my headache was bearable and not forever pounding. So I look forward to getting back to ‘normal’ if there is such a thing. Sorry folks; I gave it a shot, but believe me, just accepting my imperfections and dealing with them medically shows me I’ve made strides in my life. Who says you can’t teach an old dog new tricks?

9 Comments:

  • I don't think you need to rationalize going back on the meds. Life's too short to deal with crap that a pill can fix.

    By Blogger Lizzie, at 9:22 AM, August 24, 2005  

  • hey. i take four psych meds (along with six others for various physical maladies), and i know i'd probably be either dead or in prison without them. i'll gladly take them for the rest of my life, and fuck tom cruise.

    By Blogger ropedncr, at 10:12 AM, August 24, 2005  

  • I take a half dose of Wellbutrin everyday. Once I stopped taking it because my prescription ran out and I thought I didn't need it anymore. I was a lunatic for several weeks until I got back on it. It takes the edge off my anxiety and makes me feel sane. Some of us just have to be on certain medications for maybe the rest of our lives. While going without is better, sometimes we don't have that option.

    By Blogger Mari, at 10:13 AM, August 24, 2005  

  • Hahahaha.... laughing at ropedncr.
    Ditto on the Cruise.

    PLT - This is a topic I would LOVE to hear more about.... especially since it looks like your readers have a firsthand know in this area. Would you write more on it if you're comfortable?

    I'm curious as to why Mari thinks "going without is better?" And does anyone worry about long term side effects? Or even current side effects?
    Sorry, I don't want to turn this into a meds blog or anything. It's just something I wouldn't mind talking about.

    By Blogger catsteevens, at 3:00 PM, August 24, 2005  

  • Hey, whatever works. Besides, sometimes a girl (or guy) just needs to take the edge off...

    By Blogger Catherine, at 6:28 PM, August 24, 2005  

  • There are several ways to look at this situation. Is it all in your head? Eh, perhaps because you live inflorida and it's fking hot - i know I am exhausted in Texas and i normally have more energy than God himself.
    Meds are powerful and change your brain pattern. You are not going off them under physician supervision (based on what you are writing) perhaps you don't know what to expect and are looking to the vice to easily. Or perhaps not - I don't know and haven't a clue, it's only a guess because I don't know you or your trials and tribulations.

    By Blogger Sass, at 10:13 PM, August 24, 2005  

  • Cat, Each med has its own side effects and each person reacts differently, I would suppose. Yes, this is always a consideration.

    Sass, I went off them under doc's supervision. The surprising thing to me is that I simply cut the small dosage (10mg) in half and yet the effects were so surprising. Doc said to monitor the situation closely and if it wasn't working out after two weeks, to simply return to full dosage. Well, I gave it 4 weeks. And yes, I wondered to myself, "is this all in my head? Is this a vice or a crutch?" Perhaps if it was a mental thing like if I felt depressed, I might consider that notion. But this is a physical thing. Dizzy, jittery, tired, headaches. Ugh. Misery. Me being stubborn, I hate not succeeding at something. I hate having to take pills. Is this a sign of weakness? High blood pressure, high cholesterol, thyroid, etc. Sure it would be better if we were all med free, but you know what? Some of us are, well, broken. Meds are made to correct these imperfections. This was an important concept for me to understand and get comfortable with. And so, I've made the decision. Honestly, I'm feeling much better only after two days. Still a ways to go, but I think I made the right decision.

    By Blogger Plantation, at 5:56 AM, August 25, 2005  

  • Oh, Catherine, where the hell have you been?

    By Blogger Plantation, at 5:56 AM, August 25, 2005  

  • You know what's really awful about this? No one would give even the slightest thought to it if you were on meds for high blood pressure or heart palpitations but we attach some stigma to medications for mental health! It's all in the name of better health and feeling good, so just go with it is what I say. :)

    By Blogger Denise, at 3:35 PM, August 25, 2005  

Post a Comment

<< Home